Alert archive / Washington / Gale Warnings in 2018
Gale Warning 22, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Feb 27, 2018, 2:19 PM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2018, 2:19 PM PST (22:19 UTC)
- Expired
- Feb 27, 2018, 8:33 PM PST
- In force
- 6 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
250 WHUS76 KSEW 272219 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 219 PM PST Tue Feb 27 2018 PZZ150-153-156-280630- /O.CAN.KSEW.SC.Y.0049.000000T0000Z-180228T0000Z/ /O.UPG.KSEW.GL.A.0014.180228T1400Z-180301T0200Z/ /O.NEW.KSEW.GL.W.0023.180228T1500Z-180301T0300Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 219 PM PST Tue Feb 27 2018 ...GALE WARNING IN EFFECT FROM 7 AM TO 7 PM PST WEDNESDAY... ...SMALL CRAFT ADVISORY HAS ENDED... The National Weather Service in Seattle has issued a Gale Warning...which is in effect from 7 AM to 7 PM PST Wednesday. The Gale Watch is no longer in effect. * WIND...Southeast 25 to 35 kt becoming southwest. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ170-173-176-280630- /O.CAN.KSEW.SC.Y.0049.000000T0000Z-180228T1400Z/ /O.UPG.KSEW.GL.A.0014.180228T1400Z-180301T0200Z/ /O.NEW.KSEW.GL.W.0023.180228T1500Z-180301T0300Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 219 PM PST Tue Feb 27 2018 ...GALE WARNING IN EFFECT FROM 7 AM TO 7 PM PST WEDNESDAY... ...SMALL CRAFT ADVISORY HAS ENDED... The National Weather Service in Seattle has issued a Gale Warning...which is in effect from 7 AM to 7 PM PST Wednesday. The Gale Watch is no longer in effect. * WIND...Southeast 25 to 35 kt becoming southwest. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ130-280300- /O.EXT.KSEW.SC.Y.0049.000000T0000Z-180228T0300Z/ /O.CAN.KSEW.GL.A.0014.180228T1400Z-180301T0200Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 219 PM PST Tue Feb 27 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... ...GALE WATCH HAS ENDED... PRECAUTIONARY/PREPAREDNESS ACTIONS... * WIND...West 15 to 25 kt. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ132-280630- /O.UPG.KSEW.SC.Y.0049.000000T0000Z-180228T0600Z/ /O.NEW.KSEW.GL.W.0022.180227T2219Z-180228T0600Z/ /O.UPG.KSEW.GL.A.0014.180228T1400Z-180301T0200Z/ /O.NEW.KSEW.GL.W.0023.180228T1800Z-180301T0600Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 219 PM PST Tue Feb 27 2018 ...GALE WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WARNING IN EFFECT FROM 10 AM TO 10 PM PST WEDNESDAY... The National Weather Service in Seattle has issued a Gale Warning...which is in effect until 10 PM PST this evening. A Gale Warning has also been issued from 10 AM to 10 PM PST Wednesday. The Small Craft Advisory is no longer in effect. The Gale Watch is no longer in effect. * WIND...West 25 to 35 kt this evening. Southeast wind rising to 25 to 35 kt on Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ133-280630- /O.CON.KSEW.SC.Y.0049.000000T0000Z-180228T0600Z/ /O.UPG.KSEW.GL.A.0014.180228T1400Z-180301T0200Z/ /O.NEW.KSEW.GL.W.0023.180228T1800Z-180301T0600Z/ Northern Inland Waters Including The San Juan Islands- 219 PM PST Tue Feb 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WARNING IN EFFECT FROM 10 AM TO 10 PM PST WEDNESDAY... The National Weather Service in Seattle has issued a Gale Warning...which is in effect from 10 AM to 10 PM PST Wednesday. The Gale Watch is no longer in effect. * WIND...Southerly 15 to 25 kt this evening. South wind rising to 25 to 35 kt on Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-280600- /O.UPG.KSEW.SC.Y.0049.000000T0000Z-180228T0600Z/ /O.NEW.KSEW.GL.W.0022.180227T2219Z-180228T0600Z/ Central U.S. Waters Strait Of Juan De Fuca- 219 PM PST Tue Feb 27 2018 ...GALE WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... The National Weather Service in Seattle has issued a Gale Warning...which is in effect until 10 PM PST this evening. The Small Craft Advisory is no longer in effect. * WIND...West 25 to 35 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ134-280600- /O.CON.KSEW.SC.Y.0049.000000T0000Z-180228T0600Z/ Admiralty Inlet- 219 PM PST Tue Feb 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WIND...Northwest 15 to 25 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-280600- /O.CON.KSEW.SC.Y.0049.000000T0000Z-180228T0600Z/ Puget Sound and Hood Canal- 219 PM PST Tue Feb 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WIND...South wind 15 to 25 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
1 follow-up statement
145 WHUS76 KSEW 280433 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 833 PM PST Tue Feb 27 2018 PZZ132-281245- /O.CAN.KSEW.GL.W.0022.000000T0000Z-180228T0600Z/ /O.EXB.KSEW.SC.Y.0049.000000T0000Z-180228T0800Z/ /O.CON.KSEW.GL.W.0023.180228T1800Z-180301T0600Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 833 PM PST Tue Feb 27 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM PST WEDNESDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect until midnight PST tonight. * WIND...West wind 15 to 25 knots this evening. Southeast wind rising to 25 to 35 kt on Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-280800- /O.CAN.KSEW.GL.W.0022.000000T0000Z-180228T0600Z/ /O.EXB.KSEW.SC.Y.0049.000000T0000Z-180228T0800Z/ Central U.S. Waters Strait Of Juan De Fuca- 833 PM PST Tue Feb 27 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...GALE WARNING IS CANCELLED... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect until midnight PST tonight. * WIND...West wind 15 to 25 knots this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-281245- /O.CAN.KSEW.SC.Y.0049.000000T0000Z-180228T0600Z/ /O.CON.KSEW.GL.W.0023.180228T1800Z-180301T0600Z/ Northern Inland Waters Including The San Juan Islands- 833 PM PST Tue Feb 27 2018 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM PST WEDNESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WIND...South wind rising to 25 to 35 kt on Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ135-280545- /O.CAN.KSEW.SC.Y.0049.000000T0000Z-180228T0600Z/ Puget Sound and Hood Canal- 833 PM PST Tue Feb 27 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have eased. $$ PZZ150-153-156-170-173-176-281245- /O.CON.KSEW.GL.W.0023.180228T1500Z-180301T0300Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 833 PM PST Tue Feb 27 2018 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 7 PM PST WEDNESDAY... * WIND...Southeast 25 to 35 kt becoming southwest. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ134-280800- /O.EXT.KSEW.SC.Y.0049.000000T0000Z-180228T0800Z/ Admiralty Inlet- 833 PM PST Tue Feb 27 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WIND...Northwest 15 to 25 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Feb 27, 9:14 AM PST, 5 hours 5 minutes earlier.
Area forecast discussion, Feb 27, 9:14 AM PST, 5 hours 5 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
914 AM PST Tue Feb 27 2018
.SYNOPSIS...A weak front over Western Washington will cross the
Cascades midday, followed by showers this afternoon, mainly in
the mountains and the Puget Sound convergence zone. Another
frontal system will bring rainy windy weather later Wednesday and
Wednesday night, with snow in the mountains. An upper low will
bring cool but drier weather late this week and into the weekend.
&&
.SHORT TERM...A weak front is moving through Western Washington
this morning. There is a fairly solid band of rain along the
coast, but elsewhere precipitation is rather spotty and light; the
Puget Sound region is shadowed in northwest flow aloft and seeing
little if any precipitation. The 1000-850 mb thickness is right
around 1300 meters over the Western Washington interior with
850 mb temperatures around -4C, but the surface temperatures are
only in the mid 30s to lower 40s and the air mass is warming. The
snow level is around 1000 to 1500 ft over the interior and the
Cascades, with light snow falling in the passes. Over the Olympics
and at the coast, the snow level is 1500 to 2500 ft.
The front will move east of the Cascades during the next few
hours, with moist west to northwest flow aloft continuing over
Western Washington today and tonight. Precipitation behind the
front will become limited mainly to the west slopes of the
mountains and the Puget Sound convergence zone, which should form
this afternoon in its typical location over the Snohomish County.
The snow level should be around 2000 ft this afternoon, with a
around 2 to 4 inches more snow in the mountains; the heaviest
amounts will occur where the convergence zone extends into the
Cascades near Stevens Pass. Highs in the lowlands today will be
in the mid 40s.
A flat upper ridge will move across the forecast area early
Wednesday, followed by a stronger Pacific frontal system later
Wednesday and Wednesday night. Precipitation should reach the
coast by midday and the interior during the afternoon or early
evening. The snow level should be 1500 to 2500 ft, with snowfall
totals of 10 to 18 inches likely for Mt Baker and Paradise, and
more likely just 5 to 12 inches for Stevens Pass and Snoqualmie
Pass. For the lowlands it will be a period of rainy and breezy to
windy weather, with low-end advisory winds a possibility for the
north interior or maybe the coast.
A large, deep upper low will dig southeast over the offshore
waters of British Columbia Wednesday night into Washington's
offshore waters on Thursday. This will leave Western Washington
with a cool air mass, southerly flow aloft, and weak instability.
There should be scattered showers across the lowlands, possibly
some sun breaks, and highs again mainly in the mid 40s. Snow
showers will fall over the mountains, with the snow level still
around 1500 ft, and probably 1 to 3 inches of additional snow.
McDonnal
.LONG TERM...Here is the long term section from the early morning
forecast discussion -- On the large scale, models show a multi-centered
upper level low over the northwestern US with one center moving
inland around northern California and a second center over
Montana. Shower chances will continue on Friday, along with rather
low snow levels on the order of 1000 to 1500 feet. Global models
show high pressure moving by to the northeast of the area over the
weekend resulting in an increase in low level offshore flow. This
will eventually dry things out over the weekend, and the drier
and cool conditions may persist into early next week. Albrecht
&&
.HYDROLOGY...River flooding is not expected in the next 7 days.
&&
.AVIATION...Moist northwesterly flow aloft will continue today
and tonight. A weak front will cross Puget Sound around 18Z then
shift east of the Cascades this afternoon. The air mass is slightly
unstable with scattered showers. Moderate southerly winds this
morning will become more onshore in the afternoon. A convergence
zone over the northern part of Puget Sound is likely to form this
afternoon and evening.
MVFR ceilings are expected across the region today. Showers will
decrease this evening. Low level southerly flow near the surface
will weaken this evening then back to east-southeast tonight as a
warm front approaches the offshore waters.
KSEA...MVFR ceilings are likely most of today and tonight. NW flow
aloft is likely to lead some rain shadowing by the Olympics so there
may be some occasional breaks in lower cloud decks. Post-frontal
convergence is expected to remain well north of the airport this
afternoon. Developing offshore flow tonight could lead to a period
of VFR ceilings in the 08Z-18Z time frame Wednesday morning. South-
southwest wind 15g25 kts today, backing to SE 6-12 kts tonight. CHB
&&
.MARINE...A front has moved onto the coast and it will continue into
the Cascades this morning and early afternoon. Southerly winds of
small craft advisory strength are occurring over the inland waters,
while the coast is getting westerly small craft advisory winds. Flow
over all areas will turn onshore this morning, with westerlies in
the strait 20-30 kt. Winds will ease this evening.
A stronger front will impact the area on Wednesday with gales
possible over the coast, the strait, and the northern inland Waters.
Gale watches are in effect. The flow will turn offshore Thursday and
Friday as a low moves south well off the coast. Offshore flow will
continue into Saturday with strong high pressure over the interior
of British Columbia. Fraser river outflow winds are possible. CHB
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Gale Watch from Wednesday morning through Wednesday afternoon
for Coastal Waters From Cape Flattery To James Island 10 To
60 Nm-Coastal Waters From Cape Flattery To James Island Out
10 Nm-Coastal Waters From James Island To Point Grenville
10 To 60 Nm-Coastal Waters From James Island To Point
Grenville Out 10 Nm-Coastal Waters From Point Grenville To
Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
Grenville To Cape Shoalwater Out 10 Nm-East Entrance U.S.
Waters Strait Of Juan De Fuca-Northern Inland Waters
Including The San Juan Islands-West Entrance U.S. Waters
Strait Of Juan De Fuca.
Small Craft Advisory until 6 AM PST Wednesday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10
To 60 Nm.
Small Craft Advisory until 4 PM PST this afternoon for Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out
10 Nm-West Entrance U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory until 10 PM PST this evening for Admiralty
Inlet-Central U.S. Waters Strait Of Juan De Fuca-East
Entrance U.S. Waters Strait Of Juan De Fuca-Northern Inland
Waters Including The San Juan Islands-Puget Sound and Hood
Canal.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 2:40 AM PST | Gale Watch | SEW | 12 hr | |
| Feb 27, 2:19 PM PST | Gale Warning | SEW | 37 hr | |
| Feb 27, 2:55 PM PST | Winter Weather Advisory | SEW | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.